Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Apr 28, 2013, 3:15 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Apr 28, 2013, 7:00 PM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2013, 3:15 PM CDT (20:15 UTC)
- In effect from
- Apr 28, 2013, 7:00 PM CDT
- Expired
- May 1, 2013, 7:00 AM CDT
- In force
- 60 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 15.21 ft at Apr 29, 2013, 12:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 2:20 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 28, 2:20 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT SUN APR 28 2013 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...A GOOD FETCH OF GULF MOISTURE CONTINUES TO STREAM IN AHEAD OF THE SLOW MOVING LOW PRESSURE SYSTEM AND WEAK COLD FRONT. TEMPTED TO DROP POPS CONSIDERABLY OVER NRN PLATEAU COUTNIES...BUT FRONT HAS NOT YET CLEARED THOSE AREAS AND AIRMASS IS SLIGHTLY UNSTABLE AS FAR WEST AS MIDDLE TN AND CENTRAL KY. OTHERWISE...LOWERING POPS FROM THE NW TO SE OVERNIGHT AND DROPPING ANY MENTION OF THUNDERSTORMS AFTER MIDNIGHT. TEMPS WON'T DROP MUCH MORE THAN A CATEGORT OR TWO OVERNIGHT. FLOODING CONCERNS ARE MINIMAL THIS AFTERNOON AND SHOULD BE ABLE TO LET THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MARION COUNTY EXPIRE AT 415 PM CDT. EMORY RIVER AT OAKDALE IS STILL ON THE INCREASE...BUT NOT EXPECTED TO GO NEAR OR ABOVE THE FLOOD STAGE OF 27.0 FEET. MINOR CHANGES FOR MONDAY AND MONDAY NIGHT WERE TO LOWER POPS... ESPECIALLY OVER THE WRN AREAS. LOOKS LIKE CLEARING MONDAY NIGHT AND BOUNDARY LAYER WILL BE MOIST...SO INCLUDED PATCHY FOG LATE. LOWERED POPS CONSIDERABLY FOR TUESDAY WITH MAINLY DIURNAL CONVECTION...WHICH SHOULD BE QUITE SPARSE IN COVERAGE OUTSIDE OF MTN AREAS. OPTED FOR A MOS BLEND WITH DIFFERING MOS MINS FOR MONDAY NIGHT. JUMPING INTO THE LOWER TO MID 80S FOR TUESDAY LOOKED A BIT AGGRESSIVE TO ME...THUS I WENT CLOSER TO THE NOT AS WARM NAM MOS MAXES. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...PROGRESSION OF LONG WAVE TRAIN ACROSS THE MID LATITUDES REALLY SLOWS DOWN AROUND THE MIDDLE OF SPRING WITH CUT OFF LOWS TRUDGING ALONG AT A LEISURELY PACE. BLOCKING RIDGE OVER THE EASTERN THIRD OF THE COUNTRY WILL KEEP SLIGHT AND SMALL CHANCES FOR CONVECTION IN PLACE ACROSS THE FORECAST AREA TUESDAY THROUGH THURSDAY WITH THE BEST CHANCE IN THIS SCENARIO BEING ACROSS SOUTHEAST TENNESSEE AND ALONG THE CUMBERLAND PLATEAU. BY FRIDAY THE UPPER TROUGH/CLOSED LOW AND ASSOCIATED SURFACE FRONTAL SYSTEM WILL HAVE MADE PROGRESS INTO THE EASTERN HALF OF THE COUNTRY WITH MOISTURE/INSTABILITY AXIS BUILDING INTO THE SOUTHERN APPALACHIAN REGION. FORECAST HIGHEST CHANCE POPS FRIDAY THROUGH FRIDAY NIGHT AS THE SURFACE COLD FRONT INCHES ITS WAY ACROSS THE REGION. SATURDAY INTO SUNDAY THE BOUNDARY SLIPS FURTHER NORTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA WHERE POPS WERE HELD A LITTLE HIGHER THAN ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE/SOUTHWEST NORTH CAROLINA. DIFFICULT TO SAY EXACTLY WHERE THE CUT OFF LOW WILL END UP BUT MODELS PLACE THE LOW ACROSS THE UPPER MIDWEST BY SUNDAY AND A SOUTHERLY LOW LEVEL COMPONENT WILL KEEP THE AREA SUPPLIED WITH JUST ENOUGH MOISTURE ALONG WITH SOME DAYTIME HEATING FOR A SMALL CHANCE FOR A SHOWER OR THUNDERSTORM SO KEPT THIS IDEA GOING ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 75 55 81 57 / 60 20 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 73 53 79 57 / 60 40 10 10 10 OAK RIDGE, TN 53 72 52 80 56 / 60 20 10 10 10 TRI CITIES AIRPORT, TN 51 72 47 76 52 / 70 40 10 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Apr 28, 11:11 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1211 PM EDT SUN APR 28 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291615- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1211 PM EDT SUN APR 28 2013 /1111 AM CDT SUN APR 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAKENING COLD FRONT WILL SLOWLY MOVE EAST ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND TONIGHT...BRINGING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. A FEW STORMS COULD BECOME STRONG ...PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO SOME FLOODING OF STREAMS AND LOW LYING AREAS. MINOR RISES BELOW FLOOD STAGE ARE OCCURRING ON THE EMORY RIVER AT OAKDALE...AND THE SEQUATCHIE RIVER NEAR WHITWELL MAY REACH THE FLOOD STAGE OF 14.0 FEET BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY APPROACH THE REGION TOWARDS THE END OF THE WEEK...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:49 AM CDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| Apr 28, 11:29 AM CDT | Areal Flood Advisory | MRX | Marion | 5 hr |
| Apr 28, 3:15 PM CDT | River Flood Warning | MRX | Hamilton | 42 hr |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.